Alert archive / California / Wind Advisories in 2022
Wind Advisory 37, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 21, 2022, 2:15 AM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Oct 22, 2022, 12:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2022, 2:15 AM PDT (09:15 UTC)
- In effect from
- Oct 22, 2022, 12:00 PM PDT
- Expired
- Oct 23, 2022, 6:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973 WWUS75 KPSR 210915 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 215 AM MST Fri Oct 21 2022 CAZ562-212230- /O.NEW.KPSR.WI.Y.0037.221022T1900Z-221023T1300Z/ Imperial County Southwest- 215 AM PDT Fri Oct 21 2022 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From noon Saturday to 6 AM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-564-566-567-212230- /O.NEW.KPSR.WI.Y.0037.221022T2300Z-221023T0700Z/ Salton Sea-Chuckwalla Mountains-Imperial County West- Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 215 AM PDT Fri Oct 21 2022 ...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Salton Sea, Chuckwalla Mountains, Western Imperial County and Imperial Valley. * WHEN...From 4 PM Saturday to midnight MST Saturday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-212230- /O.NEW.KPSR.WI.Y.0037.221022T2100Z-221023T0700Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 215 AM PDT Fri Oct 21 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 2 PM Saturday to midnight MST Saturday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
6 follow-up statements
124 WWUS75 KPSR 212025 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 125 PM MST Fri Oct 21 2022 CAZ562-221200- /O.CON.KPSR.WI.Y.0037.221022T1900Z-221023T1300Z/ Imperial County Southwest- 125 PM PDT Fri Oct 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 6 AM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From noon Saturday to 6 AM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-564-566-567-221200- /O.CON.KPSR.WI.Y.0037.221022T2300Z-221023T0700Z/ Salton Sea-Chuckwalla Mountains-Imperial County West- Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 125 PM PDT Fri Oct 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Salton Sea, Chuckwalla Mountains, Western Imperial County and Imperial Valley. * WHEN...From 4 PM Saturday to midnight MST Saturday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-221200- /O.CON.KPSR.WI.Y.0037.221022T2100Z-221023T0700Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 125 PM PDT Fri Oct 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 2 PM Saturday to midnight MST Saturday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
942 WWUS75 KPSR 220748 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1248 AM MST Sat Oct 22 2022 CAZ562-222230- /O.CON.KPSR.WI.Y.0037.221022T1900Z-221023T1300Z/ Imperial County Southwest- 1248 AM PDT Sat Oct 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From noon today to 6 AM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-564-566-567-222230- /O.CON.KPSR.WI.Y.0037.221022T2300Z-221023T0700Z/ Salton Sea-Chuckwalla Mountains-Imperial County West- Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1248 AM PDT Sat Oct 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Salton Sea, Chuckwalla Mountains, Western Imperial County and Imperial Valley. * WHEN...From 4 PM this afternoon to midnight MST tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-222230- /O.CON.KPSR.WI.Y.0037.221022T2100Z-221023T0700Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1248 AM PDT Sat Oct 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 2 PM this afternoon to midnight MST tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
123 WWUS75 KPSR 221827 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1127 AM MST Sat Oct 22 2022 CAZ560-231000- /O.EXT.KPSR.WI.Y.0037.221022T2100Z-221023T1000Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1127 AM PDT Sat Oct 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...Until 3 AM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-231200- /O.CON.KPSR.WI.Y.0037.221022T1900Z-221023T1300Z/ Imperial County Southwest- 1127 AM PDT Sat Oct 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. Localized wind gusts as high as 70 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-564-566-567-230700- /O.CON.KPSR.WI.Y.0037.221022T2300Z-221023T0700Z/ Salton Sea-Chuckwalla Mountains-Imperial County West- Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1127 AM PDT Sat Oct 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Salton Sea, Chuckwalla Mountains, Western Imperial County and Imperial Valley. * WHEN...From 4 PM this afternoon to midnight MST tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
668 WWUS75 KPSR 230526 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1026 PM MST Sat Oct 22 2022 CAZ563-564-230630- /O.CAN.KPSR.WI.Y.0037.000000T0000Z-221023T0700Z/ Salton Sea-Chuckwalla Mountains- 1026 PM PDT Sat Oct 22 2022 ...WIND ADVISORY IS CANCELLED... $$ CAZ566-567-230900- /O.EXT.KPSR.WI.Y.0037.000000T0000Z-221023T0900Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1026 PM PDT Sat Oct 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM MST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Western Imperial County and Imperial Valley. * WHEN...Until 2 AM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-230700- /O.EXT.KPSR.WI.Y.0037.000000T0000Z-221023T0700Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1026 PM PDT Sat Oct 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park. * WHEN...Until midnight MST tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-230930- /O.CON.KPSR.WI.Y.0037.000000T0000Z-221023T1300Z/ Imperial County Southwest- 1026 PM PDT Sat Oct 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
052 WWUS75 KPSR 230651 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1151 PM MST Sat Oct 22 2022 CAZ560-230800- /O.EXP.KPSR.WI.Y.0037.000000T0000Z-221023T0700Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1151 PM PDT Sat Oct 22 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT... $$ CAZ562-231100- /O.CON.KPSR.WI.Y.0037.000000T0000Z-221023T1300Z/ Imperial County Southwest- 1151 PM PDT Sat Oct 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-230900- /O.CON.KPSR.WI.Y.0037.000000T0000Z-221023T0900Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1151 PM PDT Sat Oct 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western Imperial County and Imperial Valley. * WHEN...Until 2 AM MST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
297 WWUS75 KPSR 230859 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 159 AM MST Sun Oct 23 2022 CAZ566-567-231000- /O.EXP.KPSR.WI.Y.0037.000000T0000Z-221023T0900Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 159 AM PDT Sun Oct 23 2022 ...WIND ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Gusty winds of 30-40 mph will be common over the next couple hours, but winds will continue to decrease through sunrise. $$ CAZ562-231300- /O.CON.KPSR.WI.Y.0037.000000T0000Z-221023T1300Z/ Imperial County Southwest- 159 AM PDT Sun Oct 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM MST early this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 20, 10:23 PM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Oct 20, 10:23 PM PDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1023 PM MST Thu Oct 20 2022 .UPDATE...Updated 06Z Aviation Discussion... .SYNOPSIS... Seasonably warm and dry weather will persist into the weekend before a low pressure center and cold front sweep through the region. Increasing clouds and chances for light rain over central and eastern Arizona will exist periodically over the weekend with the passage of this weather system. Behind the cold front, temperatures will turn much cooler early next week with afternoon readings struggling to reach 80 degrees in lower desert communities. && .DISCUSSION... Strongly blocked flow still dominates the western hemisphere pattern, however features stuck over the eastern Conus and Atlantic basin will release over the next 48 hours allowing intense Pacific jet energy to break into the Pacific NW then buckle over the Great Basin this weekend. Trends in ensemble modeling suggests less chances of deeper negative height anomalies digging and stalling over the forecast area. Rather, a larger portion of members better support the initial shortwave energy and stronger jet core skirting into far northern Arizona with trailing frontogenesis tapping a more limited moisture source. However complicating the forecast, modeling trends also indicate a trailing vorticity center digging into the primary trough position while also absorbing a leftover East Pacific cutoff PV center on Monday. Nevertheless, there is excellent model agreement that this transition marks a temporary end to blocking and a period of more progressive flow across the Conus (and likely an extended stretch of drier than normal weather for the forecast area). After a very tranquil Friday with conditions nearly identical to today, modest height falls and an increasing pressure gradient will approach the CWA Saturday. There is decent support for pre-frontal trough development with moisture pooling in veered flow over SE Arizona. Concurrently, the primary cold front should surge into western AZ/SE California Saturday evening. Almost certainly, the greatest impact from this weather system will be enhanced winds as NAEFS output shows H8-H7 u-winds peaking above the 97th percentile Saturday afternoon. The juxtaposition of this strong zonal component crossing the San Diego and San Bernardino mountains combined with weak height falls and frontal passage will promote a downslope and rotor event over western Imperial County (and possibly parts of Riverside). At this time, there is better than a 75% chance a wind advisory will be issued for far western parts of the CWA. Elsewhere, daytime mixing should yield 25-30 mph gusts with somewhat stronger values likely over ridge tops through the overnight. With the entire ensemble suite converging towards a similar, less intense and consolidated upper low, the range and median of model QPF has fallen substantially. With this shift towards a drier outcome, over 80% of grand ensemble members have less than 0.10" in the Phoenix area, and NBM probabilities of measurable rain are now capped at 20%. Naturally, better chances exist in upslope regions north and east of Phoenix, however the overwhelming majority of modeling indicates little to nothing falling west of the Phoenix metro with this entire event. In addition, all outliers of extreme QPF have been eliminated from the EPS and CMC suites such that automated NBM QPF only registers a couple hundredths around Phoenix, and only 1/3-1/2 inch over higher terrain. And of this forecast amount, the majority may occur on Monday with the aforementioned trailing PV anomaly. Temperatures early next week will fall sharply as H5 heights tumble into a 564-570dm range yielding afternoon readings some 10F colder than Saturday. Temperature forecast confidence deteriorates Monday with the potential for much lower H5 heights(sub-560 dm) and cold core to sweep into the eastern parts of the forecast area. Ensemble spread Monday afternoon is quite large, and if trends of a deeper PV anomaly comes to fruition, mandated NBM temperature forecasts may be 2F-5F too warm. Confidence is much better that cooler, and much drier air will surge through the region Monday night forcing sfc dewpoints into the 20s (and lower) along with total column PWATs near 0.25 inches. Undoubtedly, this will result in the coldest weather of the season (and coldest since March) with may lower elevations morning temperatures in the 40s. In fact, sheltered high elevation locations may experience their first freeze of the cool season. Otherwise, the preponderance of evidence suggests quasi-zonal or broad cyclonic flow being maintained over the SW Conus keeping temperatures in a slightly below to near normal range. && .AVIATION...Updated 0523Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: No aviation weather concerns expected through the next 24 hours. After a continuation of light/variable winds thru the late evening hours, light easterly winds to return from around midnight tonight thru mid- afternoon on Friday. More typical diurnal westerly winds to return late afternoon/early evening Friday, with winds reverting back to easterly late Friday evening. Mostly clear skies with some passing high clouds aoa 20 kft will persist. Southeast California/Southwest Arizona including KIPL and KBLH: No aviation weather concerns are expected through the next 24 hours. Mostly light and variable winds can be expected thru mid-afternoon on Friday, then becoming light southerly-southeasterly for a time until early Friday evening, then southerly-southwesterly thru the rest of Friday night. Mostly clear skies with some passing high clouds aoa 20 kft will persist. && .FIRE WEATHER... Dry and seasonably warm conditions will persist through Friday. Minimum RHs will be around 15-25% with recoveries to 45-60% overnight. Winds will be less breezy today and will gradually return to a more typical diurnal and terrain influenced directional trend by Friday. A cold weather system this weekend will bring an increase in moisture, a chance for rain mainly in Southern Gila County, some breezy to locally windy conditions, and colder temperatures. Dry conditions return next week following the system. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Benedict/18 AVIATION...Percha/Lojero FIRE WEATHER...Benedict
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.